You are not currently logged in.
Access JSTOR through your library or other institution:
A Proof for the Queuing Formula: L= λ W
John D. C. Little
Vol. 9, No. 3 (May - Jun., 1961), pp. 383-387
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/167570
Page Count: 5
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
In a queuing process, let 1/λ be the mean time between the arrivals of two consecutive units, L be the mean number of units in the system, and W be the mean time spent by a unit in the system. It is shown that, if the three means are finite and the corresponding stochastic processes strictly stationary, and, if the arrival process is metrically transitive with nonzero mean, then L=λ W.
Operations Research © 1961 INFORMS